Florida, 2025

Flash Flood and Heavy Rain in Florida, July 29, 2025

July 29, 2025 · NWS MLB · 4 events in 1 county or zone

Localized heavy rainfall led to flooding in Leesburg.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Localized heavy rainfall led to flooding in Leesburg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 29, 6:19 PM EST, 1 hour 41 minutes earlier. Its key messages:

  • Issued at 252 PM EDT Tue Jul 29 2025
  • Dangerous heat conditions today. An Extreme Heat Warning is in effect for areas along and north of I-4 today, with a Heat Advisory across the remainder of east central Florida. A Heat Advisory has been issued for all of ECFL tomorrow from noon to 7 PM. Heat Advisory conditions will continue for much of east central Florida for most of this week.
  • Residents and visitors are encouraged to take proper heat safety actions to prevent heat illness and know the signs of heat exhaustion and heat stroke. Stay cool, stay hydrated, stay informed.
  • Near to below normal shower and storm chances continue today, then return to near-normal through mid to late week, especially over the interior.
Area forecast discussion, Jul 29, 6:19 PM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
719 PM EDT Tue Jul 29 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 252 PM EDT Tue Jul 29 2025

- Dangerous heat conditions today. An Extreme Heat Warning is in
  effect for areas along and north of I-4 today, with a Heat
  Advisory across the remainder of east central Florida. A Heat
  Advisory has been issued for all of ECFL tomorrow from noon to 7
  PM. Heat Advisory conditions will continue for much of east
  central Florida for most of this week.

- Residents and visitors are encouraged to take proper heat safety
  actions to prevent heat illness and know the signs of heat
  exhaustion and heat stroke. Stay cool, stay hydrated, stay
  informed.

- Near to below normal shower and storm chances continue today,
  then return to near-normal through mid to late week, especially
  over the interior.

&&

.PREVIOUS DISCUSSION...
Issued at 252 PM EDT Tue Jul 29 2025

Rest of Today-Tonight... Mid-level ridge across TX/AR/LA region and
extending across the Deep South will remain in place. The Atlantic
ridge axis will begin to develop today and will build westward
towards the Florida peninsula by tonight. At the surface, high
pressure across the region will begin to weaken through the time
period. Locally, S/SW winds will dominate and will bring a slight
increase in moisture across east central Florida which will impact
heat indices. The main story today will continue to be extreme and
dangerous heat across the local area, especially along and north of
the I-4 corridor this afternoon, including the greater Orlando area.
Near record highs continue this afternoon, with highs forecast to
reach in the upper 90s to near 100 degrees.  These temperatures
coupled with increased moisture, will produce peak heat indices of
110-115 degree. Thus, an Extreme Heat Warning remains in effect for
Lake, Volusia, Orange, Seminole, and Osceola Counties until 7 PM
this evening. A Heat Advisory remains in effect across the remainder
of east central Florida for highs in the mid to upper 90s and peak
heat indies of 108-112 degrees.

The increase in moisture will also lead to a little greater coverage
of convection this afternoon, mainly across the interior. There is a
low to medium (30-40 percent) chance for showers and lightning
storms across this area later this afternoon and into early evening.
The 15Z XMR sounding shows some drier air aloft, which will support
some storms becoming stronger this afternoon. Main storm hazards
today will be frequent lightning strikes, strong wind gusts to 40-50
mph, and locally heavy rainfall. Any lingering activity will
diminish in the evening, with overnight conditions remaining very
warm and muggy. Lows are forecast in the mid to upper 70s with some
spots along and NW of I-4 that are forecast not to fall below 80
degrees. This may lead to some additional warm minimum temperatures
being tied or broken.

Wednesday-Friday... (Modified Previous Discussion) Mid-level ridge
is reinforced across the area from mid to late week, continuing
abnormally hot and humid conditions across the area. The surface
subtropical ridge axis will remain south of the area, producing a
relatively light low level W/SW flow across the region. This will
still allow the east coast sea breeze to form but will have a slower
progression inland, allowing highs to still rise to the mid to upper
90s on Wednesday and low to mid 90s Thursday and Friday, as rain
chances will gradually be on the rise. Still, peak heat index values
are forecast to reach up to 106-112 degrees, with some areas north
of Okeechobee County and the Treasure Coast potentially still
nearing extreme heat conditions (heat indices near 113 degrees) on
Wednesday. However, for now, have issued a Heat Advisory for all of
ECFL for Wednesday from noon until 7 PM.  Additional Heat Advisories
will likely be need for portions if not all of east central Florida
Thursday and Friday. The complicating factor remains the increase in
shower and lightning storm activity through mid to late week. This
increase in showers and storms will help provide some relief to the
heat in the afternoon. Because of this increase in moisture and
storm chances, confidence that portions of ECFL will reach Extreme
Heat Warning criteria are not high. So have opted to just have a
Heat Advisory for the whole area for now.

Shower and storm chances rise to more normal values around 30-50
percent, with greatest storm coverage across the interior where
boundary collisions are favored. A few stronger storms will continue
to be possible each afternoon/evening.

Saturday-Monday... (Modified Previous Discussion) A frontal boundary
will shift gradually southward and stall across north Florida during
the weekend into early next week, with ridge axis remaining south of
the area. This will increase moisture and rain chances through the
period and finally begin to put an end to the unusually hot and
humid conditions. There is a medium to high (50-70 percent) chance
of rain and storms across the region each day. Highs will still
reach the mid 90s across much of the region Saturday, but then fall
to the low to mid 90s Sunday and Monday, with peak heat index values
closer to around 100-107 degrees. Overnight lows are forecast to be
in the low to mid 70s.

&&

.MARINE...
Issued at 252 PM EDT Tue Jul 29 2025

Rest of today-Sunday.... Favorable boating conditions are
forecast through the weekend, with hot and humid conditions
persisting as a weak reinforcing Atlantic ridge axis shifts
westward towards the Florida peninsula. High pressure axis will
generally remain south of the area through the period. This will
result in S/SW winds to dominate each day before backing to the
southeast each afternoon as the east coast sea breeze forms and
pushes inland. Wind speeds will generally remain below 15 KT. Seas
1-2 ft in the nearshore waters and up to 3 ft at times in the
offshore waters. Isolated showers will be possible today, but
coverage of showers and storms will increase mid to late week,
with isolated to scattered showers and storms forecast to develop
over the waters each day, especially during the morning and
overnight hours.

&&

.AVIATION...
(00Z TAFs)
Issued at 719 PM EDT Tue Jul 29 2025

Outflow collisions near MCO will require VCTS/TEMPO for TS another
hour or so until convection subsides. There have been some
occasionally strong gusts with the storms today, so monitoring
those trends closely as well. On Wednesday, the dominant wind flow
becomes SW'erly pushing sea breeze collisions toward the eastern
half of the state. Expect scattered storms after 19Z with
potentially more activity at the coastal sites as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  78  95  78  94 /  10  40  10  40
MCO  79  98  79  96 /  20  50  20  50
MLB  78  95  78  93 /  10  40  10  40
VRB  75  95  75  93 /  10  40  10  40
LEE  80  95  78  95 /  30  50  20  40
SFB  79  98  78  96 /  20  50  20  50
ORL  80  98  79  96 /  20  50  20  50
FPR  75  94  74  93 /  10  40  10  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from noon to 7 PM EDT Wednesday for FLZ041-044>046-
     053-058-141-144-154-159-164-247-254-259-264-347-447-547-647-
     747.

AM...None.
&&

DISCUSSION...Watson
AVIATION...Heil

In the hours before

Special weather statement, Jul 29, 6:12 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
712 PM EDT Tue Jul 29 2025

FLZ041-044-292330-
Northern Lake County FL-Inland Volusia FL-
712 PM EDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND WEST
CENTRAL VOLUSIA COUNTIES THROUGH 730 PM EDT...

At 712 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Barberville. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pierson, DeLeon Springs, Barberville, Paisley, and Eldridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2916 8129 2893 8145 2905 8164 2912 8164
      2927 8157
TIME...MOT...LOC 2312Z 225DEG 4KT 2911 8151

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jul 29, 6:17 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
717 PM EDT Tue Jul 29 2025

FLZ045-144-292345-
Orange FL-Southern Lake County FL-
717 PM EDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY THROUGH
745 PM EDT...

At 716 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oakland, or near Lake Apopka. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Orlando, Apopka, Ocoee, Winter Garden, and Windermere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2875 8167 2875 8152 2868 8146 2864 8146
      2864 8142 2860 8138 2839 8136 2841 8167
TIME...MOT...LOC 2316Z 225DEG 4KT 2859 8165

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jul 29, 6:45 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
745 PM EDT Tue Jul 29 2025

FLZ044-045-144-300030-
Northern Lake County FL-Orange FL-Southern Lake County FL-
745 PM EDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 830 PM EDT...

At 745 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Harris, moving north at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winter Garden, Leesburg, Eustis, Tavares, and Lady Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2896 8195 2896 8166 2897 8166 2897 8158
      2853 8158 2857 8195
TIME...MOT...LOC 2345Z 171DEG 5KT 2872 8189

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jul 29, 7:07 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
807 PM EDT Tue Jul 29 2025

FLZ045-300045-
Orange FL-
807 PM EDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE COUNTY
THROUGH 845 PM EDT...

At 807 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando International Airport. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Orlando International Airport, Oak Ridge, Belle Isle, and
Pine Castle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2837 8127 2837 8138 2848 8140 2848 8125
TIME...MOT...LOC 0007Z 170DEG 1KT 2842 8132

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jul 29, 7:53 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
853 PM EDT Tue Jul 29 2025

FLZ041-044-300130-
Northern Lake County FL-Inland Volusia FL-
853 PM EDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VOLUSIA COUNTY
THROUGH 930 PM EDT...

At 852 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake George, or 8 miles west of Pierson, moving north at 5 mph.

HAZARD...Wind gusts up to 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake George, Seville, and Bakerstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 2937 8148 2922 8149 2914 8164 2928 8164
      2930 8165 2930 8166 2932 8168
TIME...MOT...LOC 0052Z 168DEG 5KT 2928 8159

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jul 29, 7:55 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
855 PM EDT Tue Jul 29 2025

FLZ144-300115-
Southern Lake County FL-
855 PM EDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE COUNTY THROUGH
915 PM EDT...

At 855 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Mascotte, moving northwest at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Groveland and Mascotte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2863 8196 2863 8192 2853 8179 2834 8195
      2835 8196
TIME...MOT...LOC 0055Z 114DEG 8KT 2848 8194

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Schaper

The radar

The Tampa radar (KTBW), 132 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

3 heavy rain, 1 flash flood. Local standard time, as filed.

Flash Flood, Lake

When
July 29, 8:00 PM EST
Where
Lake County, 1.69 mi SE of Montclair to 1.42 mi W of Leesburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.803, -81.900

Law enforcement reported multiple intersections with flooding, many of which down to one lane due to high water.

Heavy Rain, Lake

When
July 29, 8:45 PM EST
Where
Lake County, 0.61 mi W of Leesburg
Reported by
Mesonet
Coordinates
28.800, -81.880

Ambient Weather mesonet station reports 5.06 inches of rain in Leesburg.

Heavy Rain, Lake

When
July 29, 8:57 PM EST
Where
Lake County, 1.38 mi N of Leesburg
Reported by
Mesonet
Coordinates
28.820, -81.870

Ambient Weather mesonet station reports 5.02 inches of rain in Leesburg this evening.

Heavy Rain, Lake

When
July 29, 8:59 PM EST
Where
Lake County, 0.92 mi NW of Leesburg
Reported by
Mesonet
Coordinates
28.810, -81.880

Ambient Weather mesonet station reports 4.54 inches of rain in Leesburg.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290333, 1290330, 1290331, 1290332.